Skip to content
My WebMD Sign In, Sign Up
Chronic Lymphocytic Leukemia, Chemo and Electrolytes
avatar
Anon_29107 posted:
My husband has just started Chemo for his CLL. Before the chemo he was having night sweats and running 101.5 degrees of temperature.. When he had his first chemo treatment, his fever broke and he had a 24hr reprieve from the fever but still has the sweats.Now his fever has returned. Not realizing how badly dehydrated he was becoming his Sodium got down to critical low. How typical is the temp with chemo and how can I be sure I am keeping him hydrated and his electrolytes as they should be while he is having these awful night sweats and temps. Is Gatoraid enough? BTW, he was given lots of antibiotics to assure he had no infection.
Reply
 
avatar
Haylen_WebMD_Staff responded:
This article mentions dehydration as well as other nutrition tips for those on chemo.

Managing Chemotherapy Side Effects


Stay Hydrated. Diarrhea and vomiting combined with low fluid intake can cause dehydration. Signs of dehydration may include a dry or sticky mouth, sunken eyes, low urine output (urine is dark yellow when it is concentrated), and an inability to produce tears. Drinking plenty of water can help you avoid dehydration.

I'm not sure about the Gatoraid. Please do check with his doctor to see if there is a better alternative to keep his sodium in check -

Haylen


Helpful Tips

Cancer
Have your friend learn as much as possible about his or her illness, nutrition, etc. The American Cancer Society and their cancer center ... More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.